MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The olympus field service technician stated the issue occurred because the customer did not handle the device correctly.The user used the air from the light source and the co2 device at the same time which should not be done, causing the stomach of the patient to swell a little more than necessary.The olympus representative went through the process on how the user needs to perform the action.The subject device referenced in this report was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, during a procedure, the endoscopic co2 regulation unit made a lot of noise and the stomach of the patient had swollen too much.The issue occurred with two (2) patients.There was no harm to the patient.The procedure was completed, and no more visits had to be made.The facility continues to work with the device as usual.This complaint is related to patient identifier (b)(6) (endoscopic co2 regulation unit, ucr).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been almost 2 years since the device was manufactured.Based on the results of the investigation, it is likely that the reported phenomenon occurred due to that the air feeding of light source and endoscopic co2 regulation unit (ucr) were performed simultaneously.The device was not returned for evaluation.A definitive root cause cannot be identified.The instructions for use (ifu) instruction manual state: - ifu states as follows: ¿during use, always stop the device like light source from supplying air.If ¿stop¿ is not selected, a mixture of air and co2 may be supplied into the patient body.¿ olympus will continue to monitor the field performance of this device.

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14914193
Report Number8010047-2022-11287
Device Sequence Number11270516
Product Code HIF
UDI-Device Identifier04953170239748
UDI-Public04953170239748
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown